Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Androgel and elevated PSA - cause, effect and risk of prostate cancer
    avatar
    DaDavid posted:
    I'm 60 and been taking Androgel for a little over a year. My PSA at annual physical this year was 4.1 (but within 72 hours of 40+ mile bike ride - did not know that was no-no) this year, then 4.2 (but within 48 hours of sex) 6 weeks later. (Previous PSA's have been in 3.25 to 3.8 range) Uro wanted to do biopsy but warnings on Androgel report it can raise PSA by .25 so I'm tapering off and will be retested next week. If, as I hope, my next PSA is under 4.0, I'm wondering if it is safe to restart Androgel? Since elevated PSA does not necessarily mean prostate cancer is present, can you have, in effect, benign elevated PSA from Androgel? By analogy, I take statins which elevated my liver enzymes. But after liver workup, I was told that the elevated liver enzymes was not a cause for concern and med lit supports this: http://blogs.webmd.com/cholesterol-management/2011/03/do-statins-harm-the-liver.html
    Reply


    Helpful Tips

    Discharge from Penis(Penile Discharge)
    Penile discharge is the abnormal loss of fluid that is not urine or semen from the urethra (urine tube) at the tip of the penis. It is ... More
    Was this Helpful?
    2 of 2 found this helpful

    Helpful Resources

    Be the first to post a Resource!

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.